Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 207, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 14, 2017, 4:52 PM EDT for Marion County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2017, 4:52 PM EDT (20:52 UTC)
- Expired
- Jul 14, 2017, 5:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:29 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 14, 2:29 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 229 PM EDT Fri Jul 14 2017 ...HEAT INDEX VALUES 100 TO 105 NEXT FEW DAYS... .NEAR TERM /through Saturday/... Deep SE flow pattern this afternoon resulting in a greater threat for showers over western counties than eastern counties, and have reflected this in hourly POP/weather grids. Widely scattered showers still being detected offshore and there is low probability for showers along the coast through mid afternoon...limited by downward component of sea breeze circulation over coastal waters. Low temps will generally be in the mid 70s. For Saturday...models suggest low precipitation coverage once again...have gone with just 20 POP eastern and southern areas... 30 POP northern/western areas for Sat afternoon. Another muggy afternoon with high temps in lwr-mid 90s inland...near 90 coast and heat index values of 100-105. .SHORT TERM /Saturday Night Through Sunday Night/... Upper level ridge over northeast Florida to begin to the period will begin to weaken and get shunted southward as an upper trough digs southward across Georgia, and into our region by Sunday morning. Surface ridge axis near the FL/GA border will also shift southward, with a light southwesterly flow developing on Sunday. The Gulf coast sea breeze will be dominant in the deeper west to southwesterly flow. Deep moisture will increase from north to south through the day on Sunday, with precipitable water values increasing to 2-2.2 inches across much of the region by Sunday evening. Drier air may linger across portions of north central Florida through the afternoon, and that region has the lowest PoPs. Numerous storms are expected across southeast Georgia, with scattered showers and storms south of I-10 across northeast Florida. A few strong storms are possible with gusty winds, frequent lightning, and small hail possible. Highs will be generally in the lower 90s. With the trough axis over southeast Georgia Sunday night, showers and storms may continue across southeast Georgia through the overnight hours. Overnight lows will remain in the 70s. .LONG TERM /Monday Through Friday/... Monday and Tuesday: Upper level trough will remain over the region Monday and Tuesday, with deep moisture and scattered to numerous showers and storms across the region. Deep westerly flow will prevail across the region. 500mb temps will cool to -8 to -9C Monday and Tuesday, and the cooler temps and upper level support may lead to isolated severe storms each day. Highs will be in the low to mid 90s, except upper 80s to near 90 at the beaches. Lows will be in the 70s. Wednesday and Thursday: The GFS diverges from its ensemble mean and the ECMWF with respect to where upper trough will be located and possibly cutoff. The GFS pushes the upper trough into central Florida, with the northern portion of the trough lifting to the northeast. Drier air would then filter into the region, with lower rain chances. The GFS ensemble mean is closer to the ECMWF, with weak upper troughing remaining over the region through Thursday. The ECMWF cuts off the trough along the eastern seaboard over the Carolinas, and then retrogrades an upper low southwestward around high pressure centered over Missouri. This would lead to higher rain chances through Thursday across the region, and followed closer to this scenario. Highs will be in the low to mid 90s, with lows in the 70s. Friday: The 500mb ridge is forecast to build across the region from the western Atlantic on Friday, which is forecast to bring drier conditions especially to southeast Georgia. Highs will be in the low to mid 90s with lows in the 70s. && .AVIATION...Widely scattered SHRA, isolated TSRA, to progress westward during the afternoon. In 18z TAFs...have limited VCTS to our western TAFs...KVQQ and KGNV. VFR conditions expected this afternoon and evening. Did not include any low cigs or fog in TAFs for late tonight given very low probabilities for either toward dawn. && .MARINE... Coastal waters remain west of Bermuda high, maintaining a generally 10kt southerly flow and 2 to 3 ft seas into early next week. Rip Currents: Low to moderate risk of rip currents through the weekend. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 94 75 93 / 10 30 20 70 SSI 78 89 78 90 / 0 20 10 60 JAX 74 93 75 93 / 0 20 10 60 SGJ 76 89 75 91 / 0 10 10 30 GNV 73 93 73 93 / 10 20 10 50 OCF 74 92 74 93 / 10 20 10 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Wolf/Kennedy/Corless
Hazardous weather outlook, Jul 14, 4:42 AM EDT, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 442 AM EDT Fri Jul 14 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-151000- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 442 AM EDT Fri Jul 14 2017 This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Widely scattered thunderstorms are expected today...mainly across inland areas. Locally heavy rainfall, gusty winds and frequent lightning will be possible in the strongest thunderstorms. Moderate risk of rip currents at area beaches today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Widely scattered thunderstorms are expected Saturday, then storms will become more numerous Sunday through Thursday. Locally heavy rainfall, gusty winds and frequent lightning will be possible in the strongest thunderstorms. A moderate risk of rip currents will continue at area beaches on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Jul 14, 4:44 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
444 PM EDT FRI JUL 14 2017
FLZ040-142130-
Marion FL-
444 PM EDT FRI JUL 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
530 PM EDT...
At 443 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Ocala Airport, or 12 miles southwest of Ocala, moving
northwest at 10 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Rainbow Lakes Estates, Ocala Airport, Dunnellon, Romeo and Stokes
Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2897 8232 2900 8237 2901 8239 2902 8240
2902 8242 2905 8247 2905 8249 2904 8250
2904 8253 2921 8254 2922 8240 2926 8240
2914 8208 2896 8218 2896 8231
TIME...MOT...LOC 2043Z 122DEG 9KT 2903 8223
STRUBLEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:44 PM EDT | Special Weather Statement | JAX | Marion | 46 min |
| Jul 14, 5:02 PM EDT | Areal Flood Advisory | JAX | Marion | 88 min |
| Jul 14, 5:11 PM EDT | Areal Flood Warning | JAX | Marion | 2 hr |
| Jul 14, 5:20 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 25 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.